Texas, 2006

Flash Flood in Texas, October 22, 2006

October 22, 2006 · NWS CRP · 1 event in 1 county or zone

M. 2295.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

Doppler radar estimated 4 to 5 inches of rainfall fell between Alice and Ben Bolt over a 3 hours period, with 6 to 8 inches estimated near F.M. 2295.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Oct 21, 7:49 PM CST, 6 hours 51 minutes earlier.

Area forecast discussion, Oct 21, 7:49 PM CST, 6 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
849 PM CDT SAT OCT 21 2006

.DISCUSSION...WEAK CONVECTION STARTING TO FIRE UP ALONG
CONVERGENCE AREA...WITH FRONT APPROACHING KSAT. APPEARS PREVIOUS
FORECAST HAS THINGS PRETTY MUCH IN HAND WITH RESPECT TO POPS AND
FRONTAL TIMING...SO AT THIS TIME WILL NOT MAKE CHANGES TO THE
FORECAST. MARINE PACKAGE LOOKS FINE TOO...BIT WILL BEGIN THE SCA A
BIT EARLIER SHOULD THE FRONT ACCELERATE AS IT OFTEN DOES AFTER SUNSET.

&&

.AVIATION...SCT SHRAS ARE EXPECTED TONIGHT ALONG A COLD FRONT THAT
IS EXPECTED TO MOVE SOUTH THROUGH THE AREA OVRNITE. AN ISOL TSRAS
IS POSSIBLE HOWEVER WILL NOT MENTION IN TAFS AS AM EXPECTING
PRIMARILY SHRAS WITH GENERALLY MVFR CONDITIONS. A MODERATE TO
STRONG N WIND WILL DVLP IN ITS WAKE AND OVC CONDITIONS WITH PATCHY
-RA DVLPG THROUGH SUN MORNING. CONDITIONS BEGIN TO IMPROVE THROUGH
THE AFTERNOON AS PRECIP TAPERS OFF AND CIGS RAISE TO VFR HEIGHTS.

&&

.PREV DISCUSSION... (ISSUED 308 PM CDT SAT OCT 21 2006)

SHORT TERM (TONIGHT - SUN NIGHT...MODELS IN GOOD AGREEMENT WITH TIMING
AND STRENGTH OF COLD FRONT LATER TONIGHT/EARLY SUNDAY. CURRENTLY...
THE LEADING EDGE OF THE COLD FRONT IS OVER NCENT TX. EXPECT THE
FRONT TO MAKE VCT REGION BETWEEN 04-06Z TONIGHT...CRP 07-09Z.
DESPITE FAIRLY HIGH MODEL POPS OF 50-70% TONIGHT...CANT SEEM TO
FIND ANY STRONG FORCING FOR PRECIP. WEAK ISENTROPIC LIFT ALONG
WITH LOW LEVEL CONVERGENCE WITH THE LEADING EDGE OF THE FRONT WILL
ALLOW FOR CHC POPS FOR MAINLY LIGHT RAIN LATER TONIGHT AND EARLY
MON. THINK CHC FOR THUNDER MINIMAL GIVEN LACK OF INSTABILITY AND
STRONG FORCING. TEMPS WILL DROP INTO THE MID TO UPPER 50S OVER THE
NE CWA BY MON MORNING AND GENERALLY LOWER 60S ELSEWHERE. EXPECT A
MOSTLY CLOUDY/CLOUDY DAY FOR MUCH OF MON...AND COMBINED WITH
STRONG NORTHERLY WINDS AND COLD ADVECTION...TEMPS SHOULD STRUGGLE
TO GET OUT OF THE 60S. SOME CLEARING AND WEAKING WINDS OVER THE
LAND MON NIGHT WILL ALLOW EVEN COOLER CONDITIONS...WITH TEMPS
DROPPING TO AROUND 50 OVER THE N CWA...AND 55 TO 60 ELSEWHERE.

MARINE...BIG STORY WILL BE INCREASING WINDS TONIGHT BEHIND THE
COLD FRONT. HAVE GONE SCA ALL COASTAL ZONES AFTER 09Z TONIGHT.
MODELS SHOW STRONG/SCA STRENGTH WINDS CONTINUING THROUGH AT LEAST
SUNDAY NIGHT. EXPECT WINDS TO INCREASE TO 20 TO 30 KNOTS BEHIND
THE FRONT WITH GUST TO GALE FORCE POSSIBLE.

LOW END SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE INTO MONDAY
THOUGH WINDS WILL BECOME MORE EASTERLY. WINDS WILL BECOME MORE
SERLY ON TUESDAY THOUGH THEY WILL BE CLOSE TO SMALL CRAFT ADVISORY
CONDITIONS. MODERATE ONSHORE FLOW WILL CONTINUE THRU FRIDAY BEFORE
A COLD FRONT MOVES THROUGH ON FRIDAY BRINGING A RETURN OF STRONG
NORTHERLY WINDS.

LONG TERM (MONDAY THROUGH SATURDAY)...WORKWEEK STARTS OFF VERY
NICELY ACROSS SOUTH TEXAS WITH SOME CLOUS AND TEMPS STILL A FEW
DEGREES BELOW NORMAL. WEATHER STARTS TO CHANGE ON TUESDAY AS FLOW
BECOMES MORE ZONAL AND MID AND HIGH LEVEL MOISTURE STARTS TO MOVE
BACK OVER THE AREA. ALSO A WEAK COASTAL TROF DEVELOPS SO CHANCE OF
RAIN WILL START TO INCREASE WITH TEMPS AROUND CLIMO. CHANCE OF RAIN
WILL CONTINUE INTO TUESDAY NIGHT. BY WEDNESDAY AND THURSDAY...DEEPEST
PLUME OF MOISTURE SHIFTS TO OUR EAST SO WILL HAVE LOW END POPS OVER
ERN AREAS WITH POPS DECREASING WESTWARD. HIGH WILL HAVE MOVED OFF
INTO THE SERN U.S. BY THIS TIME WITH A LEE TROF DEVELOPING SO TEMPS
WILL BE WARMER WITH HIGHER DEWPOINTS AS WELL. LOTS OF DISCREPANCY
THEN DEVELOP IN THE MODELS WITH GFS SHOWING A HIGHLY AMPLIFIED RIDGE
ALONG THE WEST COAST WITH NORTHERLY FLOW COMING STRAIGHT DOWN INTO
TX WHICH WILL BRING ANOTHER FRONT THRU THE AREA. CANADIAN SOMEWHAT
SUPPORTS THIS THOUGH SLOWER AND ECMWF DOES NOT SHOW THIS AT ALL
RIGHT NOW. WILL LEAN MORE TOWARDS CANADIAN WHICH SEEMS A GOOD
COMPROMISE. WILL CALL FOR CHANCE OF TSTMS AHEAD OF THE FRONT FRIDAY
WITH COOLER WX IN STORE FOR THE WEEKEND.

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 1 AM SUNDAY TO 7 AM MONDAY FOR THE
FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
OCONNOR...COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20
NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20
NM...WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...AND WATERS
PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.

&&

TE/81...MESO/AVIATION
GW/86...GRIDS/MARINE/PUBLIC
Hazardous weather outlook, Oct 21, 5:21 AM CST, 21 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
621 AM CDT SAT OCT 21 2006

GMZ230-235-250-255-270-275-TXZ229>234-239>247-221130-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
621 AM CDT SAT OCT 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL PRODUCE SCATTERED SHOWERS AND A FEW
THUNDERSTORMS TONIGHT AND EARLY SUNDAY. THUNDERSTORMS ARE EXPECTED
TO REMAIN BELOW SEVERE LIMITS.

STRONG OFFSHORE FLOW BEHIND THE COLD FRONT WILL PROVIDE DANGEROUS
BOATING CONDITIONS LATE TONIGHT...WITH WINDS GUSTING TO 35 KNOTS
AT TIMES. SMALL CRAFT SHOULD RETURN TO PORT BEFORE THE FRONTAL
PASSAGE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE TO PRODUCE
DANGEROUS BOATING CONDITIONS THROUGH SUNDAY BEFORE WINDS BEGIN TO
SUBSIDE SUNDAY NIGHT INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MJG

The radar

The Corpus Christi radar (KCRP), 58 km away, was scanning. The volume nearest the first event began at 08:40 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Jim Wells

When
October 22, 2:40 AM CST to 4:30 AM CST
Where
Jim Wells County, Ben Bolt
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
27.650, -98.080

Several county and farm to market roads closed due to flooding, including CR 428, CR 425, CR 418, FM 1538 and FM 2295. High water also reported on FM 625 near U.S. 281.|

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, October 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 4571.